MAUDE Adverse Event Report: COOK INC GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G08583
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Thrombosis (2100); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous medwatch report was submitted by william cook europe under manufacturer report reference# 3002808486-2019-00568.Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial medwatch report, cook inc.Informs that all future submissions regarding this complaint will be handled under the manufacturer report reference # of this initial medwatch report.The investigation was reopened due to additional information provided.The following allegations have been investigated: tilt, vena cava perforation, deep vein thrombosis, embedment, failed removal, ptsd (post traumatic stress syndrome).The reported allegations have been further investigated based on the information provided to date.Vena cava wall penetration/perforation has been reported and may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Unknown if the reported ptsd is directly related to the filter and unable to identify a corresponding failure mode at this point in time.A filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.No relevant notes on work order for device lot.No other complaints on lot.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.
 
Event or Problem Description
Patient received an implant via the right common femoral vein due to deep vein thrombosis and pulmonary embolism (dvt/pe).Patient is alleging tilt, vena cava perforation, deep vein thrombosis (dvt), embedment, failed removal.Patient further alleges bipolar disorder and post traumatic stress disorder (ptsd).Per retrieval report, (b)(6) 2016: successful removal of infrarenal ivc filter, including penetrating filter leg, after approximately 1.5 years dwell time without immediate prost-procedure complication.Per ct, (b)(6) 2017: ivc filter is present and one of the tines of the ivc filter is seen protruding beyond the ivc posteriorly with tip abutting the right renal hilum.Per ct, (b)(6) 2016: ivc filter is in place slightly tilted towards the midline.Per retrieval report, (b)(6) 2016: patient single ivc.Unsuccessful filter retrieval with cranial deflection of a single strut.An ivc filter was seen in place with its apex tilted to the left.Per ct, (b)(6) 2016: stable metallic inferior vena cava filter.The distal tip lies in the inferior vena cava lumen inferior to the level of the left renal vein.And at the level of the right renal vein.Re demonstrated is a metallic strut in an extraluminal location extending to the region of the right renal hilum.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, b6 and h6.Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: fracture, migration.Filter fracture has been reported and may be either symptomatic or asymptomatic.Fracture of a filter leg may be due to repetitive motion on a filter leg in an unusual, stressed position, such as a filter leg penetrating/perforating the ivc; or a filter leg being caught in a side branch (e.G., a renal vein).Other potential causes of filter fracture may include excessive force or manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Retrieval of a fractured filter or filter fragments (including embolized fragments) using endovascular techniques has been reported.Potential adverse events that may occur include, but are not limited to, the following: filter fracture, filter or filter fragment embolization, trauma to adjacent structures.Filter or filter fragment migration and (or) embolization (e.G., movement to the heart or lungs) has been reported.Filter or filter fragment movement has occurred in both the cranial and caudal direction and may be either symptomatic or asymptomatic.Potential causes may include filter placement in ivcs with diameters smaller or larger than those specified in these instructions for use; improper deployment; deployment into thrombus; dislodgement due to large thrombus burdens; and (or) excessive force or manipulations near an in situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: filter migration, trauma to adjacent structures.20 devices in lot.The associated work order was reviewed.No related/relevant notes were documented.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per a report from computed tomography (ct) 2: "filter position: below the level of the renal veins.Ivc stenosis: none.Impressions: the anterior strut penetrates 0 mm through the ivc wall.Sagittal image 73.The left strut penetrates 1.5 mm through the ivc wall.Coronal image 62.The posterior strut is fractured and migrated slightly superior to the filter cone.It penetrates 17 mm through the posterior ivc wall.The right strut penetrates 5 mm through the ivc wall.Coronal image 61.".

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key8737561
Report Number1820334-2019-01524
Device Sequence Number2665848
Product Code DTK
UDI-Device Identifier00827002085831
UDI-Public(01)00827002085831(17)170601(10)5079708
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2017
Device Model NumberG08583
Device Catalogue NumberIGTCFS-65-UNI
Device Lot Number5079708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight130 KG